Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 18, 2021, 7:19 PM CDT for Cannon County, Coffee County, Wilson County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 7:19 PM CDT (00:19 UTC)
- Expired
- Aug 18, 2021, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 30
Counties Cannon County, TN, Coffee County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
458
WWUS84 KOHX 190019
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
719 PM CDT Wed Aug 18 2021
TNZ028-062-063-075-077-078-190100-
Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-Warren TN-
719 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of eastern Rutherford,
southwestern Warren, central Coffee, Wilson, northeastern Bedford and
Cannon Counties through 800 PM CDT...
At 717 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Juliet to near Manchester. Movement
was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Lebanon, Manchester, Woodbury, Mount Juliet,
Watertown, Walterhill, Lascassas, Tuckers Crossroads, Beechgrove,
Summitville, Bradyville, and Gladeville.
This also includes the State and Wilson County Fair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3626 8615 3556 8585 3540 8623 3625 8656
TIME...MOT...LOC 0017Z 250DEG 22KT 3621 8647 3550 8617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 4:54 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 18, 4:54 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Nashville TN 454 PM CDT Wed Aug 18 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Radar is showing some good bands of thunderstorms where CAPE is 3000+ J/KG. One of those bands happens to be sitting over the office and radar is estimating at least 2 inches of rain has fallen. Any place that gets these training storms will have the potential for heavy rainfall and localized flash flooding. A broad front will move through the Ohio Valley today and tomorrow. This will give southerly winds for the area. PW value from the 18Z sounding was almost 2" and PW/s from soundings to the south and southwest have been 2" and higher so the potential for periods of heavy rainfall will be possible. Storm total precipitation values for today through Sunday night range from 3+ inches Wayne county to 1" Picket and Fentress Counties. Will keep watching this just in case more than localized flash flooding becomes a potential. A ridge builds in from the lower Mississippi Valley for the weekend. Still have chance to likely rain on Saturday and down to slight chance/chance starting on Sunday. With the influence of this ridge mainly a diurnal pop situation with Monday and Tuesday being the driest days. Temperatures will be on the cooler side due to clouds and rain for the next couple of day...but still very much summertime. && .AVIATION... 00Z TAF DISCUSSION. Unsettled weather pattern is upcoming for the taf sites over the next 12 to 18 hours. Moist southwesterly flow will continue to channel waves of moisture across the area. wave number 1 will effect the mid state between 00Z and 04Z. Br vsby restrictions and some low cigs will prevail from 04Z thru 12z. Wave number 2 will traverse middle TN in the morning, between 12Z and 18Z. Midday on Thursday, the upper trough axis will begin pulling east of the area and we will see a reduction in convective coverage and intensity. Vcts inclusion will be all, at that time. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........21
Hazardous weather outlook, Aug 18, 7:16 AM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 716 AM CDT Wed Aug 18 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 716 AM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. There is a marginal risk of severe storms today, particularly during the afternoon. The primary risk is strong to severe wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a high probability of showers and thunderstorms lasting through Saturday night. Significant rainfall accumulations are possible in areas that are affected by multiple rounds of storms, and some flooding may occur, especially in areas near the Alabama state line. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 12
In the hours before
Special weather statement, Aug 18, 4:25 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
425 PM CDT Wed Aug 18 2021
TNZ032-033-066-182215-
Putnam TN-Cumberland TN-Overton TN-
425 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of southern Overton,
northwestern Cumberland and eastern Putnam Counties through 515 PM
CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 9 miles east of Cookeville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cookeville, Algood, Monterey, Crawford and Rickman.
This includes Interstate 40 between mile markers 289 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3601 8523 3609 8549 3634 8540 3636 8517
3624 8511 3611 8514
TIME...MOT...LOC 2125Z 204DEG 11KT 3611 8534
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 4:52 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
452 PM CDT Wed Aug 18 2021
TNZ058-060-182245-
Lewis TN-Maury TN-
452 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of east central Lewis
and central Maury Counties through 545 PM CDT...
At 452 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pleasant, or 12 miles southwest of Columbia, moving northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbia, Mount Pleasant, Santa Fe and Hampshire.
This includes Interstate 65 between mile markers 38 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3545 8725 3555 8737 3578 8709 3569 8690
3552 8690
TIME...MOT...LOC 2152Z 239DEG 21KT 3552 8724
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 5:41 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
541 PM CDT Wed Aug 18 2021
TNZ027-059>061-182330-
Williamson TN-Davidson TN-Maury TN-Marshall TN-
541 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of southwestern
Davidson, northwestern Marshall, central Maury and Williamson
Counties through 630 PM CDT...
At 540 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to near Columbia. Movement was
northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Columbia, Nashville, Brentwood, Spring Hill, Nolensville,
Forest Hills, Oak Hill, Belle Meade, Thompson's Station, Pegram,
Bellevue, Chapel Hill, Leipers Fork and Farmington.
Event: DSS- Nashville Soccer (Davidson County) will also be impacted.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3626 8669 3549 8671 3545 8714 3604 8711
3604 8704 3609 8704
TIME...MOT...LOC 2240Z 233DEG 20KT 3602 8707 3555 8709
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 6:15 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
615 PM CDT Wed Aug 18 2021
TNZ061-094-095-190000-
Lawrence TN-Giles TN-Marshall TN-
615 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of southwestern
Marshall, southeastern Lawrence and Giles Counties through 700 PM
CDT...
At 615 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceburg to 6 miles northeast of
Lexington. Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Ardmore, Cornersville, Elkton,
Minor Hill, Ethridge, Lynnville, Goodspring, Frankewing and Prospect.
This includes Interstate 65 between mile markers 1 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3500 8734 3534 8729 3542 8702 3541 8699
3542 8698 3541 8696 3544 8696 3548 8682
3526 8678 3526 8683 3499 8684
TIME...MOT...LOC 2315Z 241DEG 18KT 3529 8724 3502 8727
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 18, 6:48 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
648 PM CDT Wed Aug 18 2021
TNZ027-028-062-190030-
Rutherford TN-Davidson TN-Wilson TN-
648 PM CDT Wed Aug 18 2021
...A strong thunderstorm will impact portions of southeastern
Davidson, northwestern Rutherford and central Wilson Counties through
730 PM CDT...
At 647 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Vergne, or 13 miles east of Franklin, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Mount Juliet, Walterhill,
Rural Hill, Belinda City, Cedars Of Lebanon State Park, Percy Priest
Lake, Gladeville and Green Hill.
The Tennessee State and Wilson County Fair may be impacted.
This includes the following highways...
Interstate 40 between mile markers 221 and 243.
Interstate 840 between mile markers 53 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3588 8647 3610 8669 3628 8647 3623 8621
3603 8618
TIME...MOT...LOC 2347Z 230DEG 20KT 3599 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Special weather statement, Aug 18, 7:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
719 PM CDT Wed Aug 18 2021
TNZ028-062-063-075-077-078-190100-
Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-Warren TN-
719 PM CDT Wed Aug 18 2021
...Strong thunderstorms will impact portions of eastern Rutherford,
southwestern Warren, central Coffee, Wilson, northeastern Bedford and
Cannon Counties through 800 PM CDT...
At 717 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Juliet to near Manchester. Movement
was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Lebanon, Manchester, Woodbury, Mount Juliet,
Watertown, Walterhill, Lascassas, Tuckers Crossroads, Beechgrove,
Summitville, Bradyville, and Gladeville.
This also includes the State and Wilson County Fair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3626 8615 3556 8585 3540 8623 3625 8656
TIME...MOT...LOC 0017Z 250DEG 22KT 3621 8647 3550 8617
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:38 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 3 hr |
| Aug 18, 8:06 PM CDT | Special Weather Statement | OHX | Cannon, Coffee, DeKalb, Grundy, Warren | 54 min |
| Aug 18, 8:57 PM CDT | Special Weather Statement | OHX | DeKalb, Grundy, Putnam, Van Buren, Warren, White | 63 min |
| Aug 18, 9:56 PM CDT | Special Weather Statement | OHX | Cumberland, Putnam, Van Buren, White | 79 min |
| Aug 19, 6:30 PM CDT | Areal Flood Advisory | OHX | Giles | 3 hr |
| Aug 19, 6:53 PM CDT | Areal Flood Advisory | OHX | Cannon, DeKalb, Rutherford, Warren | 2 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.